Thunderstorm Wind, Nye
- When
- October 2, 2:16 PM PST to 2:18 PM PST
- Where
- Nye County, Tonopah Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.070, -117.080
Thunderstorm wind gusts up to 60 mph were recorded at the Tonopah Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Thunderstorm wind gusts up to 60 mph were recorded at the Tonopah Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Oct 2, 2:41 AM PST, 11 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 341 AM PDT SAT OCT 2 2010 .SYNOPSIS...HIGH PRESSURE WILL BE SLIDING OFF TO THE EAST TODAY. THIS WILL BRING ONE MORE DAY OF RECORD OR NEAR RECORD HIGH TEMPERATURES BEFORE A SIGNIFICANT COOLING TREND BEGINS SUNDAY ALONG WITH WET WEATHER. A STRONG LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS...AND HIGH ELEVATION SNOW...TO NORTHERN AND CENTRAL NEVADA THROUGH ALL OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH SUNDAY. ONE MORE DAY OF RECORD OR NEAR RECORD HIGH TEMPS BEFORE A COOLER AND WETTER TREND BEGINS ON SUNDAY. MOISTURE MOVING UP FROM THE SOUTH WILL BRING ISOLATED THUNDERSTORMS TO CENTRAL NV AND INTO THE SRN PORTIONS OF NRN NV THIS AFTERNOON. STRONG SHORT WAVE TROUGH WILL BE MOVING ONTO THE WEST COAST SUNDAY AFTERNOON. THIS WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS AS THE DYNAMICS WITH THIS SYSTEM INTERACTS WITH THE EXISTING MOISTURE. SHOULD SEE ABOUT 8-12 DEGREES OF COOLING ACROSS THE NORTH AND 3-5 DEGREES OF COOLING OVER CNTRL NV. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. GOOD RUN TO RUN CONSISTENCY IN THE MODELS WITH RESPECT TO THE GENERAL PATTERN IN THE COMING WEEK. A TROUGH ALONG THE WEST COAST SUNDAY NIGHT WILL DIG S-SE ENDING UP AS A CLOSED LOW CENTERED ROUGHLY OVER SOUTHERN CA/NV BY TUESDAY. MINOR DIFFERENCES IN THE EXACT LOCATION OF THE CENTER OF THE LOW CONTINUE TO MAKE POP/QPF DETAILS DIFFICULT TO NAIL DOWN. IN SHORT...THE LONG TERM PERIOD WILL BE DOMINATED BY MUCH COOLER TEMPERATURES...RAIN HEAVY AT TIMES OVER MOST OF NORTHERN AND CENTRAL NEVADA...AND A SLIGHT CHANCE OF AFTERNOON THUNDERSTORM ACTIVITY. INCREASED POPS THROUGH MOST OF THE LONG TERM PERIOD ESPECIALLY OVER THE HIGHER TERRAIN IN THE CENTRAL PORTION OF THE CWA AS MODELS CONTINUE TO SUGGEST THAT GREATER THAN AN INCH OF RAIN IS POSSIBLE IN THE COMING WEEK AS THE CLOSED LOW SITS OVER THE REGION. && .AVIATION...MID LEVEL CLOUDS WILL BUILD OVER MUCH OF NORTHERN AND CENTRAL NEVADA TODAY AS MOIST AND SLIGHTLY UNSTABLE AIR SPREADS IN FROM THE SOUTH. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES TODAY HOWEVER CAN NOT RULE OUT SOME ISOLATED THUNDERSTORM ACTIVITY. WHILE CUMULUS CLOUDS ARE EXPECTED TO BUILD OVER ALL OF NORTHERN AND CENTRAL NEVADA...BEST CHANCE FOR TS WILL BE OVER WEST-CENTRAL NEVADA. GIVE TPH AROUND A 20 PERCENT CHANCE FOR VCTS. ELY WILL HAVE AROUND A 10 PERCENT CHANCE FOR VCTS...WITH LESS THAN 5 PERCENT CHANCE FURTHER NORTH AT WMC AND EKO. && .FIRE WEATHER...ANOTHER DAY OF RECORD OR NEAR RECORD HIGH TEMPS ARE IN STORE FOR THE AREA TODAY. MID AND HIGH LEVEL MOISTURE WILL CONTINUE TO INCREASE SO A FEW MORE THUNDERSTORMS ARE ANTICIPATED WHICH WILL EXTEND A LITTER FURTHER NORTH INTO THE SRN PORTIONS OF NRN NV. HOWEVER COVERAGE IS ANTICIPATED TO REMAIN ISOLATED. WITH THE ATMOSPHERE MOISTENING UP SOME OF THESE STORMS WILL PUT DOWN WETTING RAINS OVER CNTRL NV. A STRONG LOW PRESSURE SYSTEM WILL MOVE ONTO THE WEST COAST ON SUNDAY WHICH WILL PROVIDE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. AS THIS SYSTEM MOVES INTO THE GREAT BASIN SUNDAY NIGHT AND MONDAY IT WILL BRING WIDESPREAD WETTING RAINS. THIS SYSTEM WILL HANG AROUND THE AREA FOR THE ENTIRE WEEK FOR COOL WET WEATHER. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 306 PM PDT SAT OCT 2 2010 NVZ013-030>037-032215- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 306 PM PDT SAT OCT 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED RAIN SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE LATE AFTERNOON AND EVENING TONIGHT...WITH SCATTERED COVERAGE SOUTH OF THE I-80 CORRIDOR. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE ISOLATED THUNDERSTORMS ALONG WITH BLOWING DUST THAT MAY REDUCE VISIBILITIES LOCALLY TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG LOW PRESSURE WILL CLOSE IN ON NORTHERN NEVADA TOMORROW...BRINGING AN INCREASE IN MOISTURE AS WELL AS THE CHANCES FOR SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL PUSH ACROSS THE AREA SUNDAY NIGHT INTO MONDAY...BRINGING WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS. PRECIPITATION AMOUNTS OF ONE-HALF TO ONE INCH OF RAIN IS POSSIBLE THROUGH MONDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK AS THE LOW PRESSURE SYSTEM MEANDERS ACROSS THE SOUTHWEST UNITED STATES. TEMPERATURES WILL BE BELOW NORMAL FOR THIS TIME OF YEAR...AND MUCH COLDER THAN IN RECENT WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2010Every state in 2010This day in weather historyWarnings in Nevada, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255348.